In October 2008, the European Medicines Agency recommended the suspension of Acomplia after the Committee for Medicinal Products for Human Use (CHMP) had determined that the risks of Acomplia outweighed its benefits due to the risk of serious psychiatric problems, including suicide.  In November 2008 an advisory committee in Brazil recommended suspension as well, and that month Sanofi-Aventis suspended sale of the drug worldwide.  The EMA approval was withdrawn in January 2009.   In 2009 India prohibited the manufacture and sale of the drug. 
One side effect of taking niacin supplements is mild flushing. Ross described it as a feeling of warmth, itching, redness or a tingly feeling under the skin. The flushing is harmless and usually subsides within one or two hours, according to the British Columbia Drug and Poison Information Center (DPIC). Some over-the-counter niacin tablets deliver the dose in a short burst, which makes the reaction more intense. Timed-release tablets deliver the vitamin more slowly, which reduces the intensity of the flushing. However, this type of niacin may cause liver damage in some people, according to the DPIC.